Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suffering from watery stools, headache, dry cough, low appetite and chills. Is this due to virus?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
3 days ago woke up with acid reflux more than usual. i take protonix everyday. later in the day i couldnt eat much before feeling full or sick. later in the evening had lots of watery stools, chills, GERD. next day a litlle better, appetite still low, watery stools began later in the evening. today the chills are gone, the gerd is low, my appetite is better than yesterday. thought i was better until passing gas lead to more watery stools, some cramping. havnt had a normal bale movement since wednesday. been taking some imodium at night. is this a virus or soemthing else? also have been experiencing dry cough and some sinus headaches the whole time.
Posted Fri, 20 Dec 2013 in Digestion and Bowels
Answered by Dr. Praveen 1 hour later
Brief Answer: Gastroenteritis seems to be viral origin Detailed Answer: Hi.Thanks for writing on XXXXXXX In my opinion watery diarrhea (with or without vomiting), headache, chills usually appear after 12 to 48 hours of exposure to gastroenteritis causing virus and subsides within 1 to 3 days. Imodium reduces the bowel movement and gives symptomatic relief.However normal bowel should restore within a day or two.Viral gastroenteritis resolve over time without specific treatment. Antibiotics are not effective against viral infections.Drink plenty of fluids to prevent dehydration. However, you may need a consultation with your doctor if you are having high fever, increasing bowel movement, tiredness etc. Hope this answers your query. Keep us posted for further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor